MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH TX2 TAA ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH TX2 TAA ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G53451
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Investigation is still in progress.
 
Event or Problem Description
Description of event according to study: graft kink.On (b)(6) 2015, the patient received a zteg-2pt-40-208-pf-us.There were no difficulties deploying the device.A molding balloon was not used.No patient-related adverse events were observed during the procedure.Per site and analysis, the device was patent with no kink or endoleak on the completion angiogram.The patient was discharged from the hospital on (b)(6) 2015 (three days post-procedure).(b)(6) 2015 ct scan (40 days post-procedure): analysis: graft patent and intact with no kink or endoleak.Aneurysm diameter = 77.7 mm.(b)(6) 2015 ct scan (185 days post-procedure): analysis: graft patent and intact with no migration, kink, or endoleak.Aneurysm diameter = 67.9 mm.Analysis also noted < 1 cm distal seal zone.(b)(6) 2016 ct scan (381 days post-procedure): cranial migration and unknown endoleak ((b)(4)).(b)(6) 2020 analysis review of a ct performed on (b)(6) 2019 revealed a patent and intact graft with no endoleak present.A kink was identified and the location was noted as, ¿distal aortic arch/proximal descending thoracic aorta.¿ analysis also noted the following, ¿at 48 months, there was very early narrowing of the device due to angulation, but at 60 months, the angulation is now definitely causing device compression and is now classified as a "kink".Patient outcome: the patient completed and exited the study on (b)(6) 2019, no plans for intervention were noted.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Summary of investigational findings: a 85 year old male underwent tevar (thoracic endovascular aortic repair) to repair a proximal descending thoracic aneurysm.A zteg-2pt-40-208-pf-us (complaint device) was used in 2015 for the procedure.In 2016 a cranial migration and unknown endoleak was observed.In 2019 a new follow up ct scan revealed a kink at ¿distal aortic arch / proximal descending thoracic aorta.¿ no adverse effects to the patient have been reported due to this occurrence.Cta imaging was provided and reviewed by an imaging expert.Per the imaging review a kink of the stentgraft was confirmed, due to aortic lengthening at 6-12 months post-op.Based on the information and imaging provided it is likely that the kink has developed as a result of disease progression / patient condition.It was assessed that because no non-conformances were detected, there is evidence that the dhr was fully executed.In addition, no other lot related complaints have been received from the field.It is therefore concluded that there is no evidence that nonconforming product exists in house or in field.Cook medical will continue to monitor for similar events.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH TX2 TAA ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENT
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key9966547
Report Number3002808486-2020-00410
Device Sequence Number19818418
Product Code MIH
UDI-Device Identifier10827002534510
UDI-Public(01)10827002534510(17)170428(10)E3209058
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P070016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2017
Device Model NumberG53451
Device Catalogue NumberZTEG-2PT-40-208-PF-US
Device Lot NumberE3209058
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/06/2020
Supplement Date Received by Manufacturer06/22/2021
Initial Report FDA Received Date04/16/2020
Supplement Report FDA Received Date07/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR
Patient Weight102